National Vaccine
Information Center

Your Health. Your Family. Your Choice.

MedAlerts Home
Search Results

This is VAERS ID 516529

Case Details

VAERS ID: 516529 (history)  
Form: Version 1.0  
Age: 15.0  
Gender: Female  
Location: Foreign  
Vaccinated:2011-09-24
Onset:2012-04-01
   Days after vaccination:190
Submitted: 2013-12-13
   Days after onset:621
Entered: 2013-12-13
Vaccin­ation / Manu­facturer Lot / Dose Site / Route
HPV4: HPV (GARDASIL) / MERCK & CO. INC. - / UNK UN / IM

Administered by: Other       Purchased by: Other
Symptoms: Arthralgia, Blood immunoglobulin E increased, Diarrhoea, Eosinophil count increased, Gait disturbance, Hypoaesthesia, Muscular weakness, Nuclear magnetic resonance imaging normal, Oedema peripheral, Pain, Pain in extremity, Vomiting, Walking aid user, Wheelchair user
SMQs:, Rhabdomyolysis/myopathy (broad), Cardiac failure (broad), Acute pancreatitis (broad), Angioedema (broad), Peripheral neuropathy (broad), Anticholinergic syndrome (broad), Pseudomembranous colitis (broad), Parkinson-like events (broad), Guillain-Barre syndrome (broad), Noninfectious encephalopathy/delirium (broad), Gastrointestinal nonspecific symptoms and therapeutic procedures (narrow), Haemodynamic oedema, effusions and fluid overload (narrow), Eosinophilic pneumonia (broad), Hypersensitivity (narrow), Arthritis (broad), Noninfectious diarrhoea (narrow), Tendinopathies and ligament disorders (broad), Drug reaction with eosinophilia and systemic symptoms syndrome (broad), Hypoglycaemia (broad)

Life Threatening? No
Birth Defect? No
Died? No
Permanent Disability? Yes
Recovered? No
Office Visit? No
ER Visit? Yes
ER or Doctor Visit? No
Hospitalized? Yes, ? days
   Extended hospital stay? No
Previous Vaccinations:
Other Medications: No other medications
Current Illness: Unknown
Preexisting Conditions:
Allergies:
Diagnostic Lab Data: 11/11/2011, Blood immunoglobulin E, 2117; 11/11/2011, Eosinophil count, 1100; 10/2011, Nuclear magnetic resonance imaging, revealed no abnormality
CDC Split Type: WAES1312JPN005813

Write-up: Initial information has been received from a physician concerning a 15-year-old female patient. On 24-SEP-2011, the patient received a GARDASIL syringe injection drug intramuscularly (dose, injection site, and lot number not reported). No concomitant medication was reported. On 24-SEP-2011, the patient vaccinated with GARDASIL as stated above. On 27-SEP-2011, three days after the above vaccination, the patient experienced numbness in left hand. On an unspecified date, pain in extremities developed in the patient. In October 2011, orthopedic consultation and general examination (except head) by magnetic resonance imaging (MRI) revealed no abnormality. On 11-NOV-2011, laboratory test of eosinophil count and IgE showed 1100 and 2117 respectively. On 15-NOV-2011, the patient experienced pain in metacarpal phalangeal (MP) joint of right all fingers and oedema in right hand. In April 2012, the patient experienced pain and difficulty in walking. She became to use crutches to walk. On an unspecified date, the patient recovered from difficulty in walking. On 08-APR-2013, the patient experienced vomiting and diarrhoea. At the beginning of April 2013, numbness, pain, and muscle weakness of lower extremities were developed because of onset of vomiting and diarrhoea and the patient relapsed into difficulty in walking. On an unspecified date, the patient visited various kinds of health-care facilities. On 04-DEC-2013, the patient was admitted to the department of neurology in the hospital. She had numbness below knees (especially sole of feet) and used a wheelchair, but she had no numbness in hands. At the time of reporting on 09-DEC-2013, the patient was still hospitalized at the department of neurology in the hospital. The patient recovered from numbness in left hand (4, 5 fingers), difficulty in walking (the first one), and pain. She did not recovered from pain in extremities, numbness, pain, and muscle weakness of lower extremities, and difficulty in walking (the second time). The outcome of pain in MP joint of right all fingers, oedema in right hand, vomiting, and diarrhoea was unknown. Reporter''s comment: The causal relationship of the events to GARDASIL is highly likely because the symptom appeared three days after the vaccination. The reporting physician considered that numbness in left hand (4, 5 fingers), pain in extremities, pain, difficulty in walking (the second time), and numbness, pain and muscle weakness of lower extremities were related to GARDASIL and did not assess the causality of pain in MP joint of right all fingers, oedema in right hand, vomiting, and diarrhoea to GARDASIL. The reporting physician considered difficulty in walking (the first time) as serious (disability), and numbness, pain, and muscle weakness of lower extremities, and difficulty in walking (the second time) as serious (hospitalization), and also considered numbness in left hand (4, 5 fingers), pain in extremities as non-serious. The reporting physician did not assess the seriousness of pain in MP joint of right all fingers, oedema in right hand, vomiting, and diarrhoea. Additional information has been requested.


New Search

Link To This Search Result:

http://www.medalerts.org/vaersdb/findfield.php?IDNUMBER=516529


Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166